MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 SEALED OUTFLOW GRAFT WITH BEND RELIEF; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE 3 SEALED OUTFLOW GRAFT WITH BEND RELIEF; VENTRICULAR (ASSIST) BYPASS
Model Number 105581US
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No additional information has been provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
It was reported that the surgeon removed the outflow graft from the heartmate 3 left ventricular assist system (lvas) implant kit during procedure.The package was sterile at the time of opening; however, on inspection of the polytetrafluoroethylene (ptfe) packaging it was found that the wrapping was loose prior to opening.The surgeon did not feel comfortable using the product and requested to use a new outflow graft from off the shelf.
 
Event or Problem Description
Additional information reported that there were no adverse consequences to the patient and the issue did not cause a significant delay in the procedure.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: evaluation of the returned outflow graft confirmed the reported loose outer layer on the outflow graft bend relief.The outflow graft and outflow graft bend relief were returned in like-new condition.Visual inspection of the proximal end of the outflow graft bend relief revealed loose ptfe (polytetrafluoroethylene) wrapping near the hardware of the outflow graft.The hardware of the outflow graft and outflow graft bend relief were inspected, and no abnormalities were observed.A manufacturing assessment (ma) task was initiated to address loose material on the outer layer of the outflow graft bend relief found out of box.The outer layer of the outflow graft bend relief is applied by abbott¿s supplier.A non-issuance corrective action was issued to the supplier for notification of the observed issue.No further action was required.Review of the relevant sections of the device history records for lot number 8278236 showed no deviations from the manufacturing and qa (quality assurance) specifications.There were no ncmrs (non-conformance material report) or re-works related to the reported event.The heartmate 3 left ventricular assist system (lvas) instructions for use (ifu) is currently available.Section 5 of this ifu contains instructions for unpacking the sealed outflow graft and preparing the sealed outflow graft (5-16).Section 5 also states that during the implant process, a complete backup system (implant kit and external components) must be available on-site and in close proximity for use in an emergency.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3 SEALED OUTFLOW GRAFT WITH BEND RELIEF
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key16061529
Report Number2916596-2022-16117
Device Sequence Number20493073
Product Code DSQ
UDI-Device Identifier00813024013266
UDI-Public00813024013266
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2024
Device Model Number105581US
Device Catalogue Number105581US
Device Lot Number8278236
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2022
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date12/28/2022
Supplement Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale
Patient Weight106 KG
Patient EthnicityNon Hispanic
Patient RaceWhite